MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the involved glidewire advantage was used through a metal cystoscope during a cystoscope procedure.During withdrawal it was noticed that some of green/white portion of wire was shaved off.The reported event did not result in patient injury and/or require medical or surgical intervention.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.No blood loss was reported.Additional information was received on 17apr2024: the green/white portion of the wire did shave off inside the patient.The shaved portion was removed through metal cystoscope.It was unknown if the patient had plaque or stenosis present.The patient was stable, and the procedure was completed successfully.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A3b: gender: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: not provided for animal use.A6: race: not provided for animal use.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: inventory control clerk.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.For the importer report for this reported event please see mdr 2243441-2024-00012.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Actual sample upon receipt: a glidewire advantage main body and a peeled piece.Magnifying inspection: [main body] the outer layer had been flared toward the distal direction and the wire had been exposed at approximately 250mm from the distal end.The ptfe coating had been peeled off at approximately 275mm - 435mm from the distal end.Only half of the circumference had been peeled off.[peeled piece] it had been entangled.There were scraped marks on it.Confirmation of the missing length: [ptfe coating] since the peeled piece had been entangled, it was unknown whether there was a missing part or not.[outer layer] the flared section of outer layer was returned to its original state.As a result, a part of wire had been exposed.It was inferred that the outer layer where the wire was exposed (approximately 1.02mm) was missing.Confirmation of dimensions: outer diameters of the hydrophilic coating section and the ptfe coating section met the factory's specifications.No anomaly was found.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past.Simulation tests: [simulation test 1] test method: the removal operation was performed with glidewire advantage curved and in strong contact with the metal device.Test result: the ptfe coating was peeled off.[simulation test 2] test method: abraded the outer layer of glidewire advantage.Manipulated glidewire advantage in the removal direction and pull it into the catheter.The abraded section of glidewire advantage got caught in the catheter, but it continued to be manipulated to the removal direction.Test result: the outer layer was flared toward the distal direction.Based on the investigation result, as a possible cause of this case, following mechanism was inferred.However, since the details at the time of use were unknown, it was not possible to clarify exactly when this event occurred and what the hard object was.Flare of the outer layer: the outer layer of actual sample was abraded by some hard object.The actual sample was then manipulated in the removal direction and the abrasion got caught in the catheter.Furthermore, as the manipulation continued, the outer layer flared toward the distal direction.Peeling of the ptfe coating: glidewire advantage was curved and was removed while in strong contact with some hard object.Ashitaka factory has been making efforts in maintaining the quality of the product by performing following controls.In the product assembling process, 100% visual inspection is performed to confirm that there is no anomaly in the appearance.Instructions for use (ifu) of this product includes the following warning: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19258884
Report Number9681834-2024-00076
Device Sequence Number12415721
Product Code DQX
UDI-Device Identifier04987350703620
UDI-Public04987350703620
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberGA3501
Device Lot Number231020
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIGID CYSTOSCOPE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown